Missouri, 2005Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005
June 4 to 5, 2005 · NWS EAX · 30 events in 12 counties and zones
12 hail, 9 tornado, 5 flash flood, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 2:22 PM CST, 10 hours 48 minutes earlier.
Area forecast discussion, Jun 3, 2:22 PM CST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD FLOOD WATCH POINTS
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT FRI JUN 3 2005
.DISCUSSION...
COMPLEX WEATHER SITUATION TO EVOLVE OVER THE NEXT 36 HOURS. SHOWER
AND THUNDERSTORM ACTIVITY CONTINUES TO TEASE THE WESTERN EDGES OF
THE FORECAST AREA THIS AFTERNOON. THE ACTIVITY HAS BECOME MORE
ORGANIZED ACROSS SOUTHEAST KANSAS...ALONG THE EDGE OF THE
INSTABILITY AXIS IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THE
OVERNIGHT CONVECTION. ANTICIPATE THIS CLUSTER OF THUNDERSTORMS TO
TRACK ACROSS THE SOUTHWESTERN CWA DURING THE LATE AFTERNOON
HOURS...ALTHOUGH IT WILL LIKELY LOSE INTENSITY AS IT ENCOUNTERS MORE
STABLE AIRMASS ACROSS THE CWA.
AFTERNOON WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OF INTEREST
OVER THE TEXAS/OKLAHOMA PANHANDLE. EXPECT ANOTHER CONVECTIVE COMPLEX
TO EVOLVE TONIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS NORTHEAST
ACROSS KANSAS...AND A 40 KNOT LOW LEVEL JET INDUCES A WEST-EAST
ORIENTED MOISTURE CONVERGENCE AXIS ACROSS THE FORECAST AREA. THIS
WILL YIELD AN ELEVATED HEAVY RAINFALL THREAT...ALTHOUGH CANNOT RULE
OUT ISOLATED SEVERE ELEVATED THUNDERSTORMS PRODUCING HAIL AS WELL.
MOST PRIMED AREA FOR FLOODING WILL BE AREAS ALONG AND WEST OF A
BETHANY TO RICHMOND TO BUTLER LINE...WHERE A FLOOD WATCH IS IN
EFFECT UNTIL NOON SATURDAY. HAVE PLACED THE HIGHEST POPS BETWEEN THE
HOURS OF MIDNIGHT AND 7 AM.
SATURDAY APPEARS AS IT WILL BE ANOTHER ACTIVE DAY...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. BOTH NAM AND GFS
SOLUTIONS PROG THE DEVELOPMENT OF A FAIRLY HEALTHY SHORTWAVE...AND
ASSOCIATED SURFACE CYCLOGENESIS. PARAMETERS POINT TOWARD A POTENTIAL
SEVERE WEATHER EVENT...WITH PROGGED CAPES OF 2500 J/KG...AND
700-500MB LAPSE RATES OF 8 C/KM IN ADVANCE OF THE APPROACHING FRONT.
DEEP LAYER SHEAR WILL INCREASE AND THE CAP WILL LIKELY SUFFICIENTLY
ERODE BY LATE AFTERNOON AS THE SHORTWAVE TROUGH
APPROACHES...ESPECIALLY ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI. THERE IS STILL SOME MODEL/FORECASTER UNCERTAINTY ON THE
SURFACE LOW DEVELOPMENT...SO WILL NEED TO CONTINUE MONITORING THE
SYSTEM EVOLUTION AND ATTENDANT TORNADO THREAT.
THE GFS, CANADIAN, AND GFS MODELS SUGGEST THAT THERE WILL BE A
SHORTWAVE RIDGE BUILD OVER KANSAS AND MISSOURI MONDAY AND TUESDAY. I
HAVE LOWERED PRECIPITATION CHANCES ACCORDINGLY. IT LOOKS LIKE THE
PATTERN BECOMES MORE CONDUCIVE FOR STORMS WEDNESDAY, THURSDAY, AND
FRIDAY AS HEIGHTS FALL OVER KANSAS AND NEBRASKA. THE PATTERN
ADVERTISED FOR THE END OF THE WEEK LOOKS VERY SIMILAR TO WHAT IS
EXPECTED THIS WEEKEND WITH AN EAST WEST STATIONARY BOUNDARY OVER THE
REGION AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW.
SCHMIT/KOCH
&&
.PREV DISCUSSION...
330 AM CDT FRI...
MESSY...MESSY...MESSY. THAT IS WHAT THE NEXT 3 DAYS WILL BRING AS
SEVERAL UPPER LEVEL DISTURBANCES/MCS FEATURES WILL MAKE IT A JOY TO
HIT TEMPERATURE FORECASTS AND BREAK DOWN ARRIVAL OF CONVECTION.
LARGE SCALE PATTERN IS DENOTED BY LARGE UPPER TROUGH OVER THE
NORTHERN ROCKIES WITH SHORTWAVE OVER NV ROTATING UNDERNEATH...THIS
FEATURE WILL BEAR WATCHING FOR SEVERE POTENTIAL ON SATURDAY
AFTERNOON AND EVENING. SHARP SHORTWAVE TROUGH CROSSING NORTHERN
MEXICO WILL ALSO BE A PLAYER FOR CONVECTION TONIGHT.
IN THE SHORT TERM MCS MOVING INTO EASTERN NEBRASKA AND TRAILING BACK
INTO CENTRAL KS HAS FINALLY STARTED TO TURN MORE SOUTHEAST ON THE
SOUTHERN END. HOWEVER...MID LEVEL CAP HAS THWARTED DEVELOPMENT OF
CONVECTION ANY FURTHER SOUTHWEST. STILL EXPECT THE SOUTHERN PORTION
OF MCS TO MOVE INTO NORTHWEST AND PORTIONS OF WEST CENTRAL MO
SHORTLY AFTER 12Z. SINCE MCS WILL BE MOVING INTO A LESS FAVORABLE
ENVIRONMENT...I.E. MORE STABLE/LESS MOISTURE...EXPECT CONVECTION TO
WEAKEN AS IT MOVES INTO FAR WESTERN CWA THIS MORNING AS NOTED BY 00Z
GFS AND LATEST RUC QPF. HAVE DOUBTS AS TO WHETHER OR NOT THERE WILL
BE REDEVELOPMENT OF CONVECTION THIS AFTERNOON TIED TO REMNANTS OF
MCS AS EXTENSIVE CLOUD DEBRIS WILL LIMIT AFTERNOON HEATING. HAVE
LOWERED HIGH TEMPERATURES BY A CATEGORY OVER WESTERN CWA FOR TODAY.
SEVERE POTENTIAL ALSO LIMITED DUE TO THE EXPECTED WIDESPREAD CLOUD
COVER AND MARGINAL INSTABILITY.
HAVE BUMPED POPS UP FOR TONIGHT TO LIKELY CATEGORY OVER ALL BUT FAR
EASTERN CWA AS SHORTWAVE OVER NORTHERN MEXICO LIFTS NORTHEAST. 850MB
LOW LEVEL JET EXPECTED TO VEER THIS EVENING AND DRAW DEEPER MOISTURE
NORTHWARD AND AHEAD OF THIS SHORTWAVE. PRECIPITABLE WATER VALUES
WILL BE ON THE INCREASE TONIGHT AND COULD HAVE A HYDRO PROBLEM OVER
FAR WESTERN CWA WHERE FFG VALUES ARE AROUND 1.5 INCHES/1 HOUR.
HAVE KEPT LOW CHANCE POPS IN FOR SATURDAY AS MESOSCALE BOUNDARIES
LEFT OVER FROM TONIGHTS CONVECTION COULD PLAY A ROLE IN SCATTERED
CONVECTION. HOWEVER...BETTER BET FOR CONVECTION STARTS LATE SATURDAY
AFTERNOON OR BETTER YET SATURDAY EVENING AS SHORTWAVE NOW ROLLING
THROUGH NV IS PROGGED TO SHARPEN AS IT LIFTS NORTHEAST THROUGH KS. A
STALLED COLD FRONT IS FORECAST TO BE NEAR NORTHWEST MO BY SATURDAY
AFTERNOON WITH A SOUTHERLY LOW LEVEL JET REFORMING OVER EASTERN KS.
BY THIS TIME THE LOW LEVEL JET WILL HAVE BEEN ABLE TO TRANSPORT
UPPER 60 DEWPOINTS INTO THE REGION. NAM APPEARS TO BE OVER
FORECASTING THE LOW LEVEL DEWPOINTS...AND THUS INSTABILITY.
NONETHELESS EXPECT TO SEE MUCAPES WELL IN EXCESS OF 3000 J/KG ON
SATURDAY WITH SUFFICIENT 0-6KM SHEAR TO SUPPORT SEVERE CONVECTION.
HAVE MADE MINOR CHANGES TO REST OF FORECAST WITH THE MOST NOTABLE
LOWERING RAIN CHANCES ON MONDAY TO SLIGHT CATEGORY.
MJ
809 PM CDT THU...
MINOR REVISION TO SLOW DOWN THUNDERSTORM ARRIVAL A BIT IN THE
NORTHWEST PART OF FORECAST AREA TONIGHT. ONGOING STORMS STILL WELL
WEST OF REGION...AND UPPER AIR THIS EVENING SHOWING QUITE A BIT OF
DRY AIR LEFT OVER IN EASTERN KANSAS IN WAKE OF CONVECTION THAT MOVED
THROUGH THIS AFTERNOON...SO EXPECT ANY RETURN FLOW SET UP NOT TO
OCCUR UNTIL LATE TONIGHT. THUS WILL TAKE OUT ANY MENTION OF EVENING
POPS.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-
MOZ028-MOZ029-MOZ030-MOZ037-MOZ043-MOZ053.
KS...FLOOD WATCH UNTIL NOON SATURDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 3, 12:07 PM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT FRI JUN 3 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
107 PM CDT FRI JUN 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON...ALTHOUGH
THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL DUE TO MARGINAL
INSTABILITY. LOCALIZED FLOODING WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI.
THE NEXT IN THE SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST
ACROSS KANSAS TONIGHT...TRIGGERING THE DEVELOPMENT OF ANOTHER
NOCTURNAL THUNDERSTORM COMPLEX. THUNDERSTORMS WILL LIKELY SPREAD EAST
ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT
TONIGHT...AND MOVE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT
HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY
THREAT BEING LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. FLOODING IS
ALSO POSSIBLE...MAINLY ALONG AND WEST OF THE INTERSTATE 35
CORRIDOR...WHERE SATURATED GROUND CONDITIONS EXIST FROM RECENT
RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...AND
SURFACE LOW PRESSURE DEVELOPS. A COLD FRONT WILL MOVE ACROSS THE
OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING. MODERATE
INSTABILITY WILL BE PRESENT AHEAD OF THIS FEATURE. AS THE COLD FRONT
AND UPPER LEVEL DISTURBANCE INTERACT...STRONG TO SEVERE
THUNDERSTORMS...POSSIBLY SUPERCELLS...ARE EXPECTED TO DEVELOP. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FAVORABLE SHEAR
PARAMETERS INDICATE THE POTENTIAL FOR TORANDOES AS WELL. HEAVY RAIN
AND LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT WITH CLUSTERS OF STORMS
THAT TRACK OVER THE SAME AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON AND
EVENING.
SCHMIT
In the hours before
Special weather statement, Jun 3, 8:24 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT FRI JUN 3 2005
KSZ057-060-MOZ043-053-040315-
BATES-CASS-LINN-MIAMI-
924 PM CDT FRI JUN 3 2005
...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...EASTERN LINN AND
EASTERN MIAMI COUNTIES...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERSET TO
AMSTERDAM TO PRESCOTT...OR ALONG A LINE EXTENDING FROM PAOLA TO 17
MILES WEST OF BUTLER TO 17 MILES NORTH OF FORT SCOTT...MOVING
NORTHEAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS OF THIS
STRENGTH MAY BRING DOWN SMALL TREE LIMBS AND KNOCK OVER LAWN
FURNITURE. THESE STORMS WILL BE CLOSELY MONITORED...AND AREA
RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS.
HUDSON
Special weather statement, Jun 3, 8:58 PM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT FRI JUN 3 2005
MOZ043-053-040345-
BATES-CASS-
958 PM CDT FRI JUN 3 2005
...SIGNIFICANT WEATHER ALERT FOR CASS AND NORTHWESTERN BATES
COUNTIES...
AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREEMAN TO 7 MILES
EAST OF DREXEL TO MERWIN...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF HARRISONVILLE TO 12 MILES SOUTHWEST OF HARRISONVILLE TO
15 MILES NORTHWEST OF BUTLER...MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL BE...
NEAR PECULIAR BY 1005 PM CDT.
NEAR HARRISONVILLE BY 1010 PM CDT.
NEAR GARDEN CITY BY 1025 PM CDT.
NEAR GUNN CITY BY 1030 PM CDT.
NEAR STRASBURG BY 1040 PM CDT.
PEOPLE IN BATES AND CASS COUNTIES...INCLUDING THE CITIES OF
FREEMAN...ARCHIE...PECULIAR...HARRISONVILLE...GARDEN CITY...PLEASANT
HILL...GUNN CITY AND STRASBURG...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 50 TO AS HIGH AS 55 MPH ARE EXPECTED WITH THESE STORMS.
HUDSON
Special weather statement, Jun 3, 11:56 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT SAT JUN 4 2005
KSZ057-105-040645-
JOHNSON-MIAMI-
1256 AM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER ALERT FOR EASTERN MIAMI AND SOUTHEASTERN
JOHNSON COUNTIES...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF FONTANA...OR 11 MILES SOUTHEAST
OF PAOLA...MOVING NORTH AT 40 MPH.
THIS STORM WILL BE...
NEAR SOMERSET BY 105 AM CDT.
NEAR LOUISBURG BY 110 AM CDT.
NEAR BUCYRUS BY 120 AM CDT.
NEAR STANLEY BY 130 AM CDT.
VERY HEAVY RAINS AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
MJ
Event by event
12 hail, 9 tornado, 5 flash flood, 4 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Jackson
- When
- June 4, 1:10 AM CST
- Where
- Jackson County, Lees Summit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.067, -95.367
Significant wind damage along Douglas and Lees Summit roads. Trees down, hangar damage at airport with 9 planes damaged, and significant damage at hospital construction site.
Flash Flood, Cass
- When
- June 4, 1:50 AM CST to 6:50 AM CST
- Where
- Cass County, Belton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -94.533
Water covering Peculiar Drive from heavy rains.
Flash Flood, Jackson
- When
- June 4, 2:53 AM CST to 7:00 AM CST
- Where
- Jackson County, Lake Lotawana
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.917, -94.383
Water over road at intersection of Highway 7 and Colbern road.
Thunderstorm Wind, Bates
- When
- June 4, 4:30 AM CST
- Where
- Bates County, Passaic
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.317, -94.350
Tornado, Cass
- When
- June 4, 5:35 AM CST to 5:37 AM CST
- Where
- Cass County, 2 mi N of Garden City
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.600, -94.200
Brief tornado touchdown. No damage reported.
Tornado, Johnson
- When
- June 4, 5:50 AM CST to 6:07 AM CST
- Where
- Johnson County, 5 mi SW of Holden
- Rating
- F1
- Path length
- 8 mi
- Path width
- 75 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $1.1 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.900, -94.317
F1 tornado touched down 5 miles southwest of Holden and then moved northeast across Route 131 before skipping to and then lifting 3 miles west southwest of Centerview. The biggest impact was at the Miller Training Stables on Route 131. Two women received minor injuries when their house was lifted off the foundation. Six horses were killed and 42 were injured. Three barns, the residence, and 3 cars were heavily damaged or destroyed. There were also several other homes and barns damaged by the tornado before it lifted.
Hail, Holt
- When
- June 4, 4:08 PM CST
- Where
- Holt County, 1 mi N of Forest City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -94.250
Tornado, Andrew
- When
- June 4, 4:32 PM CST to 4:34 PM CST
- Where
- Andrew County, 2 mi NE of Fillmore
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.050, -94.950
Brief tornado touchdown noted by storm chasers along US 71 near Y Highway.
Hail, Holt
- When
- June 4, 5:26 PM CST
- Where
- Holt County, 1 mi W of Mound City
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.000, -95.183
Flash Flood, Holt
- When
- June 4, 6:00 PM CST to 10:30 PM CST
- Where
- Holt County, 5 mi SW of Bigelow
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -95.250
Flooding on road adjacent to lake.
Tornado, Gentry
- When
- June 4, 6:06 PM CST to 6:08 PM CST
- Where
- Gentry County, 1 mi N of Stanberry
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 40.233, -94.550
Brief rain wrapped tornado touchdown observed by storm chaser.
Tornado, Harrison
- When
- June 4, 6:10 PM CST to 6:15 PM CST
- Where
- Harrison County, 5 mi W of Hatfield
- Rating
- F1
- Path length
- 5 mi
- Path width
- 100 yd
- Reported by
- STORM CHASER
- Coordinates
- 39.850, -94.833
Tornado crossed into Harrison county 5 miles west of Hatfield and remained over rural ground damaging trees, before exiting into Iowa 3 miles north of Hatfield, or 10 miles southeast of Mt. Ayr in Ringgold county.
Hail, Gentry
- When
- June 4, 6:13 PM CST
- Where
- Gentry County, 6 mi N of Stanberry
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.300, -94.550
Hail, Gentry
- When
- June 4, 6:14 PM CST
- Where
- Gentry County, 6 mi N of Stanberry
- Measured
- 2.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.300, -94.550
Hail, Holt
- When
- June 4, 6:16 PM CST
- Where
- Holt County, 5 mi SW of Bigelow
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.067, -95.367
Tornado, Gentry
- When
- June 4, 6:40 PM CST to 6:42 PM CST
- Where
- Gentry County, 4 mi N of McFall
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.167, -94.217
Brief tornado touchdown observed by McFall fire department.
Hail, Gentry
- When
- June 4, 6:43 PM CST
- Where
- Gentry County, Darlington
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.200, -94.400
Hail, Gentry
- When
- June 4, 6:43 PM CST
- Where
- Gentry County, Albany
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -94.333
Hail, Andrew
- When
- June 4, 6:44 PM CST
- Where
- Andrew County, Amazonia
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -94.900
Tornado, Buchanan
- When
- June 4, 6:46 PM CST to 6:53 PM CST
- Where
- Buchanan County, St Joseph
- Rating
- F0
- Path length
- 7.5 mi
- Path width
- 50 yd
- Property damage
- $300,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -94.850
F0 tornado crossed into Missouri near the Pony Express Bridge. The tornado produced a skipping path through northwest and north portions of St. Joseph. Numerous trees were damaged or uprooted. A few homes also lost their porches. Most damage to homes was caused by falling trees and tree limbs. The tornado exited into Andrew county 2 miles east of I-29 along U.S.Highway 169.
Tornado, Andrew
- When
- June 4, 6:53 PM CST to 6:55 PM CST
- Where
- Andrew County, 4 mi SW of Avenue City
- Rating
- F0
- Path length
- 3 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -94.017
Tornado entered Andrew county 4 miles southwest of Avenue City and then dissipated near Highway 169 1 mile southwest of Avenue City. Minor tree damage was reported as the tornado remainded over rural ground.
Thunderstorm Wind, Buchanan
- When
- June 4, 6:55 PM CST
- Where
- Buchanan County, St Joseph
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -94.850
One foot diameter maple trees broken in two.
Hail, Andrew
- When
- June 4, 7:00 PM CST
- Where
- Andrew County, Savannah
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -94.833
Flash Flood, Andrew
- When
- June 4, 7:30 PM CST to June 5, 12:30 AM CST
- Where
- Andrew County, Savannah
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -94.833
Service roads flooded from 2 inches of rain.
Tornado, Daviess
- When
- June 4, 7:54 PM CST to 7:55 PM CST
- Where
- Daviess County, 6 mi WNW of Gallatin
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.950, -94.067
Brief tornado touchdown north of Viking Lake.
Hail, Daviess
- When
- June 4, 8:00 PM CST
- Where
- Daviess County, 5 mi NW of Altamont
- Measured
- 1.25 in hail
- Reported by
- STORM CHASER
- Coordinates
- 39.933, -94.167
Hail, Clinton
- When
- June 4, 8:35 PM CST
- Where
- Clinton County, Trimble
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -94.567
Hail, Clinton
- When
- June 4, 8:50 PM CST
- Where
- Clinton County, 1 mi S of Cameron
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.733, -94.200
Thunderstorm Wind, Johnson
- When
- June 4, 10:00 PM CST
- Where
- Johnson County, 1 mi NW of Pittsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.667, -94.067
Flash Flood, Clay
- When
- June 4, 10:45 PM CST to June 5, 2:45 AM CST
- Where
- Clay County, Mosby
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.317, -94.300
West Road in Mosby flooded from heavy rains.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Oklahoma, June 4, 2005$205,000 · 1 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459025, 5459008, 5459026, 5459005, 5459009, 5459027, 5459021, 5459001, 5459022, 5459023, 5459015, 5459088, 5459016, 5459017, 5459024, 5459018, 5459019, 5459020, 5459002, 5459007, 5459029, 5459006, 5459003, 5459004, 5459013, 5459014, 5459011, 5459012, 5459028, 5459010.